Alert archive / Oklahoma / River Flood Advisories in 2019

River Flood Advisory 5, NWS Tulsa, OK

January 11, 2019Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Jan 11, 2019, 7:23 AM CST for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2019, 7:23 AM CST (13:23 UTC)
Expired
Jan 12, 2019, 7:37 AM CST
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 8.05 ft at Jan 13, 2019, 2:00 AM CST.

actionminormoderate5101501/1101/1201/13
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 4:41 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 11, 4:41 AM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
441 AM CST Fri Jan 11 2019

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Rain will continue to increase across especially northeast
Oklahoma and northwest Arkansas through the morning, persisting
at all terminals from late morning through the rest of the valid
TAF period. Conditions will initially start VFR, lowering to MVFR
mid to late morning, and IFR this afternoon in NE OK and this
evening in NW AR.

&&

.PREV DISCUSSION... /Issued 301 AM CST Fri Jan 11 2019/

DISCUSSION...
Upper trough, currently over the four corners region, will shift
into the central/southern plains today. In response, areas of
moderate to occasionally heavy rain will spread across a large
portion of eastern Oklahoma and northwest Arkansas today and
tonight. There is a chance that precipitation could transition
to a wintry mix over far northeast Oklahoma tonight closer to the
main upper low. In addition, higher terrain areas of northwest
Arkansas could see a period of light freezing rain overnight into
Saturday morning as temperatures hover in the lower 30s.

Main impact overall will be the potential for heavy rainfall.
Widespread 1 to 2 inch totals are expected across NE OK/NW AR
with locally higher amounts. Given the already saturated soil
conditions, some low lying areas could experience some minor
flooding. In addition, river flooding may become a concern, mainly
along the Grand-Neosho at Commerce and in the Illinois river
basin. System will begin to shift northeast of the region on
Saturday with the potential for some lingering light drizzle
Saturday afternoon/evening.

Behind depart system, cold/breezy conditions will persist on Sunday
with highs in the upper 30s to mid 40s. Surface high will build
into the area by Monday morning before shifting east with warmer
weather on Tuesday. Another cold front will move into northeast
Oklahoma/northwest Arkansas Wednesday into Wednesday night keeping
temperatures near normal for the remainder of the work week.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Jan 11, 4:37 AM CST, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
437 AM CST Fri Jan 11 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
437 AM CST Fri Jan 11 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Morning.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...This Evening.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Along the Kansas Border.
	ONSET...After Midnight.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Far Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Widespread rainfall will develop through the morning, continuing
through the afternoon and into the overnight. Locally heavy
rainfall will be possible, especially across parts of northeast
Oklahoma and northwest Arkansas, which could result in isolated
flooding of low-lying areas.

In addition, some wintry precipitation will be possible tonight,
although minimal impacts are currently expected. Light snow may
mix with the rain late tonight across parts of northeast Oklahoma
along the Kansas border, with little to no accumulation expected.
Higher terrain areas of northwest Arkansas may also drop to near
freezing late tonight, allowing for a chance of freezing rain.

In parts of southeast Oklahoma, instability may increase enough to
result in isolated thunderstorms tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential.
SUNDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Rain will likely be ongoing Saturday morning across parts of
eastern Oklahoma and western Arkansas. Any ongoing wintry
precipitation, including light snow potential near the Kansas
border and freezing rain potential in the higher terrain of
northwest Arkansas, would persist into Saturday morning as well.
All precipitation will taper off through the day from southwest to
northeast. Quiet weather will then persist through the rest of
the weekend and through much of next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 6:59 AM CSTRiver Flood WarningTSAOttawa54 hr
Jan 11, 7:22 AM CSTRiver Flood WarningTSACherokee24 hr

Nearby

River Flood Advisories in Oklahoma, 2019Every river flood advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.